Share:


A Pair of Perfectly Conducting Disks in an External Field

    Natalia Rylko Affiliation

Abstract

A pair of non-overlapping perfectly conducting equal disks embedded in a two-dimensional background was investigated by the classic method of images, by Poincar´e series, by use of the bipolar coordinates and by the elliptic functions in the previous works. In particular, successive application of the inversions with respect to circles were applied to obtain the field in the form of a series. For closely placed disks, the previous methods yield slowly convergent series. In this paper, we study the local fields around closely placed disks by the elliptic functions. The problem of small gap is completely investigated since the obtained closed form solution admits a precise asymptotic investigation in terms of the trigonometric functions when the gap between the disks tends to zero. The exact and asymptotic formulae are extended to the case when a prescribed singularity is located in the gap. This extends applications of structural approximations to estimations of the local fields in densely packed fiber composites in various external fields.

Keyword : perfectly conducting disks, small gap problem, boundary value problem

How to Cite
Rylko, N. (2015). A Pair of Perfectly Conducting Disks in an External Field. Mathematical Modelling and Analysis, 20(2), 273-288. https://doi.org/10.3846/13926292.2015.1022236
Published in Issue
Mar 30, 2015
Abstract Views
256
PDF Downloads
166
Creative Commons License

This work is licensed under a Creative Commons Attribution 4.0 International License.